Journal of Information Processing
Online ISSN : 1882-6652
ISSN-L : 1882-6652
Zipf Distribution Model for Quantifying Risk of Re-identification from Trajectory Data
Hiroaki KikuchiKatsumi Takahashi
Author information

2016 Volume 24 Issue 5 Pages 816-823


In this paper, we propose a new mathematical model for evaluating a given anonymized dataset that risks being re-identified. Many anonymization algorithms have been proposed in the area called privacy-preserving data publishing (PPDP), but, no anonymization algorithms are suitable for all scenarios because many factors, e.g., a requirement of accuracy, a domain of attributes, a size of dataset, and sensitivities of attributes, are involved. In order to address the issues of anonymization, we propose a new mathematical model based on the Zipf distribution. Our model is simple, but it fits well with the real distribution of trajectory data. We demonstrate the primary property of our model and we extend it to a more complex environment. Using our model, we define the theoretical bound for reidentification, which yields the appropriate optimal level for anonymization.

Information related to the author
© 2016 by the Information Processing Society of Japan
Previous article Next article